Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 142, NWS Lincoln, IL

August 10, 2005Jasper County, Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2005, 3:25 PM CDT for Jasper County, Lawrence County, Richland County, Illinois. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2005, 3:25 PM CDT (20:25 UTC)
Expired
Aug 10, 2005, 4:33 PM CDT
In force
68 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Jasper County, IL, Lawrence County, IL, Richland County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 102025
SVRILX
ILC079-101-159-102130-
/O.NEW.KILX.SV.W.0142.050810T2025Z-050810T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS
  NORTHWESTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS
  NORTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 430 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEST LIBERTY...OR ABOUT 7 MILES SOUTH OF
  NEWTON...AND WAS MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY
  STE. MARIE
  DUNDAS
  CLAREMONT
  CHAUNCEY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
      3885 8795 3885 8779 3884 8776 3882 8775
      3868 8797

$$

BARKER
3 follow-up statements
000 
WWUS53 KILX 102044
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT WED AUG 10 2005

ILC079-101-159-102130-
/O.CON.KILX.SV.W.0142.000000T0000Z-050810T2130Z/
RICHLAND-LAWRENCE-JASPER-
343 PM CDT WED AUG 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
NORTHEASTERN RICHLAND...NORTHWESTERN LAWRENCE AND SOUTHEASTERN JASPER
COUNTIES...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEST LIBERTY...OR ABOUT 9 MILES SOUTH OF NEWTON...MOVING
SOUTHEAST AT 10 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  DUNDAS.
  CHAUNCEY.
  CLAREMONT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
      3885 8795 3885 8779 3884 8776 3882 8775
      3868 8797

$$

BARKER
000 
WWUS53 KILX 102102
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT WED AUG 10 2005

ILC079-101-159-102130-
/O.CON.KILX.SV.W.0142.000000T0000Z-050810T2130Z/
RICHLAND-LAWRENCE-JASPER-
402 PM CDT WED AUG 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
NORTHEASTERN RICHLAND...NORTHWESTERN LAWRENCE AND SOUTHEASTERN JASPER
COUNTIES...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES NORTHWEST OF WEST LIBERTY...OR NEAR NEWTON...MOVING 
SOUTHEAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WEST LIBERTY.
  STE. MARIE.
  DUNDAS.
  CLAREMONT.
  CHAUNCEY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
      3885 8795 3885 8779 3884 8776 3882 8775
      3868 8797

$$

BARKER
000 
WWUS53 KILX 102133
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CDT WED AUG 10 2005

ILC079-101-159-102143-
/O.EXP.KILX.SV.W.0142.000000T0000Z-050810T2130Z/
RICHLAND-LAWRENCE-JASPER-
433 PM CDT WED AUG 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND...
NORTHWESTERN LAWRENCE AND SOUTHEASTERN JASPER COUNTIES EXPIRED AT 430
PM CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY 
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
      3885 8795 3885 8779 3884 8776 3882 8775
      3868 8797

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:15 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 10, 2:15 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
215 PM CDT WED AUG 10 2005

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY...
PATTERN TAKING ON SOME CHANGES OVER THE SHORT TERM AS A SERIES OF
SHORTWAVES EFFECTIVELY FLATTEN THE UPPER LEVEL RIDGE ACRS THE
CENTRAL U.S. PUTTING THE LOWER LAKES ON THE SRN FRINGE OF THE
STRONGER WESTERLY FLOW. THIS SHOULD BRING PERIODIC RAIN CHANCES TO
THE UPPER MIDWEST AND PORTIONS OF THE LOWER LAKES. BIG QUESTION IS
OUR WE AGAIN TOO FAR SOUTH TO FEEL THE EFFECTS. MODEL-WISE...FEEL
THE NAM LOOKS MORE REALISTIC WITH ITS FRONTAL POSITIONS AND QPF
FIELDS...WHEREAS THE GFS FEEDBACK PROBLEMS LEAD TO STRONGER SFC
WAVES ALONG THE BOUNDARY ACRS CNTRL IL...WHICH IN TURN LEADS TO A
FURTHER SOUTH POSITION IN THE FRONT ONCE THE UPPER LEVEL FORCING
SHIFTS AWAY FROM OUR AREA.

WITH THIS IN MIND...MAIN FORECAST CHALLENGE THIS PERIOD WILL BE RAIN
CHANCES ALONG AND NORTH OF DIFFUSE FRONTAL BOUNDARY...WHICH IS
CURRENTLY STRETCHING FROM NW INDIANA TO JUST SOUTH OF BMI AND PIA TO
NEAR QUINCY. NOT A REAL BIG CHANGE IN TEMPERATURES OR DEW POINT
IMMEDIATELY BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON WITH ANY
SIGNIFICANT CHANGES EXPECTED TO REMAIN NORTH OF OUR AREA AS BOUNDARY
BECOMES STATIONARY OVER THE SRN HALF OF THE FCST AREA. CLEAR CASE OF
THE MESOSCALE DRIVING THE SYNOPTIC SCALE AS EARLIER CONVECTION ALONG
FRONT WAS HELPING TO INCH THE BOUNDARY FURTHER SOUTHEAST AS THE MAIN
3 HOURLY PRES RISES REMAINED WELL TO OUR NORTH. CONVECTION CHANCES
SEEM HIGHEST (30 POPS) MAINLY SOUTH OF INTERSTATE 72 EARLY TNT WITH
WITH ONLY SLIGHT CHANCES HOLDING ACRS THE NORTH.

SHORTWAVE ENERGY FCST TO PUSH ACRS THE NRN PLAINS AND UPPER MIDWEST
ON THURSDAY WILL HELP PUSH THE STALLED BNDRY NORTH ACRS CNTRL AND NRN
ILLINOIS. MCS ACTIVITY EXPECT TO DEVELOP ACRS THE MO VALLEY
OVERNIGHT WILL SHIFT EAST AND SOUTH TO NEAR THE MISSISSIPPI RIVER BY
12Z THU. ORIENTATION OF THE LLJ ALONG WITH THE BEST 850 MB THETA-E
ADV SUGGESTS MOST OF THE ACTIVITY SHOULD STAY TO OUR NORTH AND WEST
LATE TNT INTO THU MORNING WITH LOW POP CHANCES HANGING ON
THURSDAY...ESP ALONG AND NORTH OF THE WARM FRONT. MODELS SHOWING
LOW LVL FORCING (I.E. ORIENTATION OF LLJ IN CONJUNCTION WITH THETA-E
ADV AT 850 MB) MOST PROMINENT ACRS OUR NRN AREAS LATER THUR EVENING
INTO FRIDAY MORNING SO HIGHEST POPS WILL BE LOCATED IN THIS REGION
WITH SILENT 20S LOOKING REASONABLE FURTHER SOUTH. AS THE UPPER LEVEL
WAVE SHIFTS TO OUR NORTH AND EAST ON FRIDAY...THE BOUNDARY WILL SAG
SOUTH AGAIN DURING THE DAY WITH ADDITIONAL SHORTWAVE ENERGY FCST TO
TRACK ACRS THE UPPER MIDWEST LATER FRIDAY. THIS WILL KEEP PRECIP
CHANCES GOING...ESP ALONG AND NORTH OF THE QUASI-STATIONARY FRONT
WHICH SHOULD BE LOCATED OVER THE CNTRL PORTIONS OF OUR FCST AREA.
CONVECTION CHANCES WILL BE GREATEST (30 POPS) FRIDAY NIGHT THRU
SATURDAY AS THE SHORTWAVE INDUCES SVL FRONTAL WAVES TO PROGRESS
NORTHEAST ALONG THE BNDRY.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
ENSEMBLES NOT SHOWING TOO MUCH OF A SPREAD THRU 120 HOURS WITH THE
MAIN BELT OF WESTERLIES JUST TO OUR NORTH AND THE FLATTER LOOKING
RIDGE ACRS THE LOWER OHIO VALLEY AND SOUTHEAST. HARD TO TIME THE
SHORTWAVES TRACKING ACRS THE NRN PLAINS AND UPPER MIDWEST AND ANY
AFFECT THEY WILL HAVE ON FRONTAL POSITIONS AND RESULTANT PRECIP
CHANCES IN OUR AREA. SOME SIGNIFICANT DIFFERENCES SEEN IN THE UK AND
ECMWF MODELS WITH RESPECT TO THE STRENGTH OF THE TROF ACRS THE
ROCKIES AND RIDGING OVER THE SERN US. THE UK IS MORE AMPLIFIED WHILE
THE ECMWF INDICATES THE PATTERN (FLATTER SOLUTION) WILL NOT CHANGE MUCH
INTO THE FIRST HALF OF NEXT WEEK...WITH THE BEST CHANCES OF RAINFALL
ACRS THE UPPER MIDWEST AND GREAT LAKES WITH PROGRESSIVELY LOWER POPS
TO THE SOUTH.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

SMITH
Hazardous weather outlook, Aug 10, 11:00 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NWS CHICAGO
1100 AM CDT WED AUG 10 2005

ILZ027>031-036>038-040>057-061-111100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON...
PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE
1100 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL SLOWLY PUSH THROUGH THE REGION THIS
AFTERNOON...BRINGING ISOLATED THUNDERSTORMS TO THE REGION.
THEN...A THUNDERSTORM COMPLEX WILL DEVELOP OVER THE PLAINS TONIGHT
AND MAY IMPACT THE REGION TOWARD MORNING. ANY THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER
THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE
MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO
THE REGION THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-111100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE
1100 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CONTINUE TO SLOWLY PUSH THROUGH THE REGION THIS
AFTERNOON. THE FRONT IS EXPECTED TO STALL OUT JUST SOUTH OF THE
REGION BY THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING..AS THE FRONT APPROACHES AND MOVES THROUGH.
ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER
THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE
MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO
THE REGION THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:49 PM CDTSevere Thunderstorm WarningILXCrawford21 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.